Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 2, 2016, 3:00 PM EDT for Rockdale County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2016, 3:00 PM EDT (19:00 UTC)
- Expired
- Aug 2, 2016, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Rockdale County, GA
The radar
The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 3:15 PM EDT | TSTM WND DMG | Stone Mountain, GA | MANY TREES WERE REPORTED DOWN IN THE AREA OF STONE MOUNTAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WWUS82 KFFC 021900
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT TUE AUG 2 2016
GAZ034-045>048-021930-
DEKALB GA-NEWTON GA-GWINNETT GA-ROCKDALE GA-WALTON GA-
300 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEKALB...NORTHERN
NEWTON...SOUTHEASTERN GWINNETT...NORTHEASTERN ROCKDALE AND
NORTHWESTERN WALTON COUNTIES UNTIL 330 PM EDT...
AT 300 PM EDT...A STRONG THUNDERSTORM WAS NEAR LITHONIA...OR 9 MILES
NORTHWEST OF CONYERS...MOVING EAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...COVINGTON...SNELLVILLE...LOGANVILLE...STONE
MOUNTAIN...GRAYSON... OXFORD...WALNUT GROVE...GEORGIA INTERNATIONAL
HORSE PARK...LAKEVIEW ESTATES...MOUNTAIN PARK...GUM
CREEK...MILSTEAD...BIG HAYNES CREEK PARK AND ROSEBUD.
LAT...LON 3372 8410 3380 8419 3385 8417 3390 8387
3359 8386
TIME...MOT...LOC 1900Z 268DEG 29KT 3376 8414
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:59 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 2, 2:59 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 259 PM EDT TUE AUG 2 2016 .SHORT TERM /Tonight through Wednesday Night/... AS A SHORTWAVE CONTINUES TO DIVE SOUTH THROUGH THE AREA THIS AFTERNOON/EVENING, EXPECT SHOWERS/THUNDERSTORMS TO LINGER, ALBEIT SLOWLY DISSIPATING THROUGH THE EVENING HOURS WITH LOSS OF HEATING. THIS ACTIVITY IS ALSO ASSOCIATED WITH A WEAK BOUNDARY THAT WILL EVENTUALLY BECOME DRAPED ACROSS OUR SOUTHERN TIER, ACTING AS A MECHANISM FOR DEVELOPMENT WEDNESDAY. ANTICIPATE CONVECTIVE DEBRIS TO LINGER THROUGH MIDNIGHT OR SO. BASED ON PERSISTENCE, PREVIOUS RAIN, DEW POINT DEPRESSIONS, LIGHT WINDS AND MOISTURE TRAPPED IN THE LOW LEVELS, THERE MAY BE STRATUS/FOG DEVELOPMENT. HOWEVER, CONFIDENCE ON THE EXTENT AND DURATION IS A BIT LOW AT THE TIME. LOWS OVERNIGHT IN THE LOW/MID 70S WITH UPPER 60S ACROSS THE HIGHER TERRAIN. LIGHT SOUTHWEST WINDS. WEDNESDAY...WHILE HIGH PRESSURE EXTENDS ACROSS THE NORTH, A WEAK AREA OF LOW PRESSURE WILL DEVELOP ALONG THE BOUNDARY THAT BECAME STALLED ACROSS THE SOUTH. THIS ALONG WITH ANY LINGER OUTFLOW BOUNDARIES FROM THE PREVIOUS DAYS CONVECTION WILL ACT AS AN AXIS OF WHICH SHOWER AND THUNDERSTORM DEVELOPMENT MAY INITIATE. WITH MARGINAL INSTABILITY, WEAK SHEAR AND DCAPE IN PLACE, DO NOT ANTICIPATE ANY THUNDERSTORMS TO BECOME SEVERE, BUT RATHER SOME MAY BE STRONG. FEEL THE COVERAGE WILL BE A BIT LESS THAN TODAY GIVEN NOT AS MUCH UPPER LEVEL SUPPORT. ALSO, WITH SUCH A SATURATED ATMOSPHERIC COLUMN WITH PW VALUES AROUND 2", FEEL ANY STORMS THAT ARE SLOW TO MOVE OR HAS A STORM MOTION PARALLEL TO THE FRONT MAY LEAD TO SOME LOCALLY HEAVY RAIN. HIGH TEMPS LOW/MID 90S. WEDNESDAY NIGHT...ANY PRECIPITATION ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH CONVECTIVE DEBRIS LINGERING ACROSS THE SOUTHERN TIER. LOWS IN THE LOW/MID 70S WITH UPPER 60S ALONG THE HIGHER TERRAIN. 26 .LONG TERM /Thursday through Tuesday/... Only tweaks to the long term based on the latest guidance. BDL Previous discussion... Long-range models agree on possibly a fairly active weather pattern setting up by Thursday as a large upper ridge retreats just far enough westward to place the state on the active eastern periphery. This will establish a weak northwest flow aloft that allows subtle disturbances to interact with increasing low level moisture and daytime heating to produce at least a scattered coverage of afternoon and evening convection each day. Models also show a weak surface trough sagging into the state by late in the weekend... which could provide an added focus for convection by Sunday and Monday. For now... will continue to show at least 30-40 percent chance of daytime pops and 20-30 percent chance of nighttime pops through the extended periods. It still appears the severe storm threat should remain minimal with nothing widespread or too organized expected as the environment remains weakly sheared with only moderate afternoon/evening instability expected at this time. However... can never rule out the potential for a few strong to severe storms during peak daytime heating this time of year. Otherwise... highs mainly in the 90s and lows in the 70s will persist. 39 && .AVIATION... 18Z Update... VFR conditions for most of the TAF period. However, expect VCSH/TSRA to move through this afternoon yielding brief SUB-VFR conditions. This activity, which is currently developing across the north, will continue south and east and arrive in the next hour. At AHN/MCN/CSG, expect the arrival to be delayed to around 19Z. Most of the precipitation should slowly dwindle after sunset. Light west flow overnight with lingering convective debris. Possible stratus/fog development in the early morning hours. Feel the main area of concern for tomorrow in regards to storms is across the southern TAF sites (MCN/CSG) where the front/lingering outflow boundaries will be located. //ATL Confidence...18Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 73 90 / 40 40 30 50 Atlanta 73 92 74 90 / 40 40 20 50 Blairsville 66 88 67 86 / 40 40 20 50 Cartersville 71 92 73 91 / 30 30 20 40 Columbus 74 93 74 91 / 40 40 20 50 Gainesville 72 91 72 88 / 40 40 30 50 Macon 73 93 74 91 / 50 40 30 60 Rome 71 94 72 93 / 30 30 20 40 Peachtree City 71 92 72 89 / 40 40 20 50 Vidalia 74 92 74 90 / 50 50 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....BDL AVIATION...26
Hazardous weather outlook, Aug 2, 2:56 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 PM EDT TUE AUG 2 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 256 PM EDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STRONG STORMS ARE EXPECTED TOWARD THE PEAK OF DAYTIME HEATING AND INTO THE EARLY EVENING HOURS. GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 2, 1:38 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT TUE AUG 2 2016
GAZ030>032-021815-
COBB GA-PAULDING GA-POLK GA-
138 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...PAULDING AND
EASTERN POLK COUNTIES UNTIL 215 PM EDT...
AT 138 PM EDT...A STRONG THUNDERSTORM WAS NEAR DALLAS...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...DALLAS...KENNESAW...POWDER SPRINGS...ROCKMART...HIRAM...
BRASWELL...YORKVILLE...DUE WEST...BROWNSVILLE...NEW HOPE...VAN
WERT...NEW GEORGIA...LOST MOUNTAIN PARK...BURNT HICKORY RIDGE AND
CROSS ROADS.
LAT...LON 3408 8490 3399 8454 3378 8478 3377 8488
3378 8490 3400 8510
TIME...MOT...LOC 1738Z 297DEG 25KT 3397 8488Special weather statement, Aug 2, 2:01 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 PM EDT TUE AUG 2 2016
GAZ032-033-042>045-021830-
DEKALB GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-CARROLL GA-
DOUGLAS GA-
201 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEKALB...SOUTHERN COBB...
NORTH FULTON...SOUTH FULTON...NORTHEASTERN CARROLL AND DOUGLAS
COUNTIES UNTIL 230 PM EDT...
AT 200 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR AUSTELL TO NEAR TEMPLE...AND MOVING SOUTHEAST AT
30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...DOUGLASVILLE...DECATUR...SMYRNA...EAST POINT...VILLA
RICA... POWDER SPRINGS...AUSTELL...TEMPLE...MIDTOWN...DRUID
HILLS...CHATTAHOOCHEE HILL COUNTRY...GRANT PARK-ZOO ATLANTA...LITHIA
SPRINGS...NORTH DECATUR... NORTH DRUID HILLS...SWEETWATER CREEK
STATE PARK...JIM R MILLER PARK... TURNER FIELD AND CAMPBELLTON.
LAT...LON 3379 8473 3383 8472 3392 8462 3379 8426
3351 8481 3351 8484 3373 8505 3375 8505
TIME...MOT...LOC 1800Z 298DEG 31KT 3384 8460 3369 8504Special weather statement, Aug 2, 2:26 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT TUE AUG 2 2016
GAZ033-044-045-053>055-021900-
DEKALB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-COWETA GA-
FAYETTE GA-
226 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB...NORTH
FULTON...SOUTH FULTON...NORTHWESTERN CLAYTON...NORTHERN COWETA AND
NORTHWESTERN FAYETTE COUNTIES UNTIL 300 PM EDT...
AT 225 PM EDT...A STRONG THUNDERSTORM WAS NEAR UNION CITY...OR 10
MILES SOUTHEAST OF DOUGLASVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DOUGLASVILLE...EAST POINT...UNION CITY...FOREST PARK...
RIVERDALE...COLLEGE
PARK...FAIRBURN...TYRONE...HAPEVILLE...PALMETTO...
MIDTOWN...CHATTAHOOCHEE HILL COUNTRY...GRANT PARK-ZOO ATLANTA...
HARTSFIELD-JACKSON AIRPORT...TURNER FIELD...LAKEWOOD
PARK...CAMPBELLTON... SWEET AUBURN AND GRESHAM PARK.
LAT...LON 3359 8481 3363 8475 3362 8474 3365 8471
3366 8466 3368 8465 3368 8464 3370 8463
3381 8449 3383 8446 3384 8446 3369 8427
3342 8466 3357 8481
TIME...MOT...LOC 1825Z 313DEG 23KT 3366 8461
16Special weather statement, Aug 2, 2:52 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT TUE AUG 2 2016
GAZ033-044>046-053>055-057-021915-
DEKALB GA-HENRY GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
COWETA GA-ROCKDALE GA-FAYETTE GA-
252 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEKALB...NORTHWESTERN
HENRY...NORTH FULTON...SOUTH FULTON...CLAYTON...NORTHEASTERN
COWETA...ROCKDALE AND FAYETTE COUNTIES UNTIL 315 PM EDT...
AT 250 PM EDT...A LINE OF STRONG THUNDERSTORMS FROM OVER CANDLER-
MCAFEE...OR NEAR DECATUR...TO UNION CITY WERE MOVING SOUTHEAST AT 25
MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DECATUR...FAYETTEVILLE...CONYERS...JONESBORO...PEACHTREE
CITY... EAST POINT...STOCKBRIDGE...UNION CITY...FOREST
PARK...RIVERDALE...COLLEGE
PARK...FAIRBURN...TYRONE...MORROW...LOVEJOY...HAPEVILLE...PALMETTO...
SENOIA AND AVONDALE ESTATES.
LAT...LON 3381 8422 3365 8398 3324 8453 3347 8473
TIME...MOT...LOC 1850Z 318DEG 23KT 3369 8424
16Special weather statement, Aug 2, 3:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT TUE AUG 2 2016
GAZ034-045>048-021930-
DEKALB GA-NEWTON GA-GWINNETT GA-ROCKDALE GA-WALTON GA-
300 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEKALB...NORTHERN
NEWTON...SOUTHEASTERN GWINNETT...NORTHEASTERN ROCKDALE AND
NORTHWESTERN WALTON COUNTIES UNTIL 330 PM EDT...
AT 300 PM EDT...A STRONG THUNDERSTORM WAS NEAR LITHONIA...OR 9 MILES
NORTHWEST OF CONYERS...MOVING EAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...COVINGTON...SNELLVILLE...LOGANVILLE...STONE
MOUNTAIN...GRAYSON... OXFORD...WALNUT GROVE...GEORGIA INTERNATIONAL
HORSE PARK...LAKEVIEW ESTATES...MOUNTAIN PARK...GUM
CREEK...MILSTEAD...BIG HAYNES CREEK PARK AND ROSEBUD.
LAT...LON 3372 8410 3380 8419 3385 8417 3390 8387
3359 8386
TIME...MOT...LOC 1900Z 268DEG 29KT 3376 8414
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 30 min |
| Aug 1, 8:19 PM EDT | Special Weather Statement | FFC | Bartow | 41 min |
| Aug 1, 8:21 PM EDT | Special Weather Statement | FFC | Dawson | 39 min |
| Aug 1, 8:33 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 1, 8:59 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd | 31 min |
| Aug 1, 9:06 PM EDT | Special Weather Statement | FFC | White | 24 min |
| Aug 1, 9:07 PM EDT | Special Weather Statement | FFC | Dawson | 23 min |
| Aug 1, 9:31 PM EDT | Special Weather Statement | FFC | Forsyth | 44 min |
| Aug 1, 10:02 PM EDT | Special Weather Statement | FFC | Forsyth | 43 min |
| Aug 2, 1:38 PM EDT | Special Weather Statement | FFC | Paulding | 37 min |
| Aug 2, 2:01 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 29 min |
| Aug 2, 2:26 PM EDT | Special Weather Statement | FFC | Fulton | 34 min |
| Aug 2, 2:52 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Rockdale | 23 min |
| Aug 2, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Newton, Rockdale, Walton | 35 min |
| Aug 2, 3:16 PM EDT | Special Weather Statement | FFC | Madison | 29 min |
| Aug 2, 3:37 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Aug 2, 3:47 PM EDT | Special Weather Statement | FFC | Oglethorpe | 28 min |
| Aug 2, 3:59 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 31 min |
| Aug 2, 4:04 PM EDT | Special Weather Statement | FFC | Morgan | 26 min |
| Aug 2, 4:08 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 52 min |
| Aug 2, 4:27 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Aug 2, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 46 min |
| Aug 2, 4:46 PM EDT | Special Weather Statement | FFC | Harris | 29 min |
| Aug 2, 5:08 PM EDT | Special Weather Statement | FFC | Hancock | 37 min |
| Aug 2, 5:10 PM EDT | Special Weather Statement | FFC | Warren | 35 min |
| Aug 2, 5:37 PM EDT | Special Weather Statement | FFC | Hancock | 23 min |
| Aug 2, 5:40 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 35 min |
| Aug 2, 5:46 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Aug 2, 5:50 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Aug 2, 6:31 PM EDT | Special Weather Statement | FFC | Twiggs | 29 min |
| Aug 2, 7:48 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| Aug 2, 7:51 PM EDT | Special Weather Statement | FFC | Dooly | 24 min |
| Aug 2, 7:57 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.